Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 124, NWS Milwaukee, WI

July 10, 2008Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 10, 2008, 4:52 PM CDT for Marquette County, Wisconsin. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2008, 4:52 PM CDT (21:52 UTC)
Expired
Jul 10, 2008, 5:45 PM CDT
In force
53 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Marquette County, WI

The radar

The Milwaukee radar (KMKX), 115 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:10 PM CDTTSTM WND GST 48Westfield, WI48MPH WIND GUST FROM THE WNW. SUSTAINED 30 MPH WINDS RECORDED AT THE PRESENT TIME...ABOUT 5 MINUTES AFTER THE INITIAL GUST FRONT.
Jul 10, 5:12 PM CDTTSTM WND DMGWestfield, WITREES WERE REPORTED DOWN...SOME ACROSS ROADWAYS. THE DEPUTY/S CAR WAS ROCKING IN THE WIND.
Jul 10, 5:15 PM CDTTSTM WND DMGPackwaukee, WIMANY TREES REPORTED DOWN COUNTYWIDE...BUT ESPECIALLY BETWEEN OXFORD AND MONTELLO.
Jul 10, 5:20 PM CDTTSTM WND DMGPackwaukee, WI3 INCH DIAMETER TREE LIMBS DOWN.
Jul 10, 5:31 PM CDTTSTM WND GST 47Montello, WIMEASURED ON A PRIVATELY OWNED WEATHER STATION IN MONTELLO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 1:18 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1396 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 102154
SVRMKX
WIC077-102245-
/O.NEW.KMKX.SV.W.0124.080710T2152Z-080710T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
452 PM CDT THU JUL 10 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 545 PM CDT

* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM FRIENDSHIP TO 6 MILES WEST OF WISCONSIN DELLS...AND MOVING
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTFIELD BY 515 PM CDT...
  MONTELLO BY 530 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS 
IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4399 8959 4398 8915 4388 8917 4388 8919
      4381 8917 4377 8918 4377 8923 4365 8925
      4365 8960
TIME...MOT...LOC 2152Z 283DEG 31KT 4400 8971 4365 8984

$$
HENTZ/FRANKS
4 follow-up statements
000 
WWUS53 KMKX 102208
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 PM CDT THU JUL 10 2008

WIC077-102245-
/O.CON.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
508 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 12 MILES SOUTHWEST OF WAUTOMA TO 8 MILES EAST OF 
WISCONSIN DELLS...MOVING EAST AT 44 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PACKWAUKEE...HARRISVILLE AND ENDEAVOR BY 515 PM CDT...
  GLEN OAK AND MONTELLO BY 520 PM CDT...
  NESHKORO BY 525 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 4399 8959 4398 8915 4388 8917 4388 8919
      4381 8917 4377 8918 4377 8923 4365 8925
      4365 8960
TIME...MOT...LOC 2208Z 281DEG 38KT 4397 8946 4362 8960

$$

CRAVEN/AFK
000 
WWUS53 KMKX 102219
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
518 PM CDT THU JUL 10 2008

WIC077-102245-
/O.CON.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
518 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR MARQUETTE COUNTY...

AT 518 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WAUTOMA 
TO 6 MILES NORTH OF PORTAGE...MOVING EAST AT 49 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONTELLO...NESHKORA...AND RURAL EASTERN MARQUETTE COUNTY AT 530 PM
  CDT.

THERE HAVE BEEN SCATTERED REPORTS OF TREE DAMAGE IN MARQUETTE COUNTY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 4399 8959 4398 8915 4388 8917 4388 8919
      4381 8917 4377 8918 4377 8923 4365 8925
      4365 8960
TIME...MOT...LOC 2218Z 271DEG 43KT 4399 8927 4364 8942

$$

CRAVEN
000 
WWUS53 KMKX 102232
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
531 PM CDT THU JUL 10 2008

WIC077-102245-
/O.CON.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
531 PM CDT THU JUL 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN MARQUETTE COUNTY...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES SOUTHEAST OF WAUTOMA TO 12 MILES NORTHEAST OF 
PORTAGE...MOVING EAST AT 46 MPH.

THIS LINE OF STORMS WILL EXIT EASTERN MARQUETTE COUNTY BY 545 PM. IT 
HAS HAD A HISTORY OF WIND DAMAGE TO TREES.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 4399 8942 4398 8916 4391 8916 4388 8919
      4382 8919 4381 8917 4377 8918 4377 8923
      4365 8925 4365 8943
TIME...MOT...LOC 2231Z 271DEG 40KT 4398 8913 4364 8923

$$

KAPELA/JPC
000 
WWUS53 KMKX 102241
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
540 PM CDT THU JUL 10 2008

WIC077-102250-
/O.EXP.KMKX.SV.W.0124.000000T0000Z-080710T2245Z/
MARQUETTE WI-
540 PM CDT THU JUL 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARQUETTE COUNTY WILL
EXPIRE AT 545 PM CDT...

THE SEVERE STORMS HAVE MOVED EAST OUT OF MARQUETTE COUNTY. THERE 
WILL BE AT LEAST ANOTHER HOUR OF LIGHT TO MODERATE RAINS ACROSS 
MARQUETTE COUNTY.

LAT...LON 4399 8942 4398 8916 4391 8916 4388 8919
      4382 8919 4381 8917 4377 8918 4377 8923
      4365 8925 4365 8943
TIME...MOT...LOC 2240Z 271DEG 40KT 4397 8899 4363 8909

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:35 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 10, 3:35 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUL 10 2008

.SHORT TERM...

.TONIGHT...SEVERE CONVECTION EXPECTED THROUGH MID EVENING ACROSS
SOUTHERN WISCONSIN. CURRENT CONVECTION ACROSS THE FORECAST AREA
ASSOCIATED WITH MID LEVEL CYCLONIC VORTICITY MAXIMUM PER SPC
MESOSCALE DISCUSSION...AND LOW LEVEL MOISTURE ADVECTION AND
CONVERGENCE. MEAN LAYER CAPES OF 1000 TO 1500 J/KG...COMBINED WITH
DEEP LAYER 0-6KM SHEAR OF 35 TO 40 KNOTS...SETTING UP FAVORABLE
SEVERE WEATHER ENVIRONMENT. LARGE HAIL AND DOWNBURST WINDS ARE THE
EXPECTED HAZARDS WITH THIS BATCH OF STORMS.

SECOND BATCH OF SEVERE CONVECTION EXPECTED TO AFFECT THE AREA LATER
TONIGHT...AS IT MOVES SOUTHEAST INTO THE AREA FROM EASTERN MINNESOTA
AND SOUTHWESTERN WISCONSIN. WOULD EXPECT MORE OF A DAMAGING STRAIGHT
LINE WIND HAZARD WITH THIS CONVECTION...AS IT IS EXPECTED TO BE MORE
LINEAR IN NATURE GIVEN UNIDIRECTIONAL EFFECTIVE SHEAR.

EXPECT CONVECTION TO GRADUALLY WIND DOWN LATER THIS EVENING AND
OVERNIGHT...AS CAPPED WARM SECTOR AIRMASS PUSHES INTO THE AREA...AND
LIFTING MECHANISMS EXIT. MILD LOWS IN THE MID TO UPPER 60S EXPECTED
ACROSS THE AREA...FROM SIMILAR READINGS ACROSS SOURCE REGION ACROSS
NORTHEAST MISSOURI.

18Z NAM HAS WARM FRONTAL BOUNDARY NEAR OF JUST NORTH OF THE
FORECAST AREA FRIDAY MORNING. CAPES RISE TO 4000 J/KG ALONG THIS
BOUNDARY AS IT PUSHES NORTH. NAM IS A BIT QUICKER THAN GFS IN
APPROACHING COLD FRONT. WILL GO TOWARDS THIS SLIGHTLY QUICKER
MOVEMENT. EVEN SO THE FORECAST AREA MAY LACK A TRIGGER FOR
AFTERNOON AND EVENING THUNDERSTORM INITIATION. HOWEVER WITH CAPES
AROUND 3000 J/KG WITH LITTLE CAP SEEN IN THE 12Z NAM
SOUNDINGS...SOME THUNDERSTORMS MAY STILL DEVELOP.

BOTH MODELS WOULD TAKE COLD FRONT THROUGH DURING THE CONVECTIVE
MINIMUM TIME SATURDAY MORNING. HOWEVER ANY UPSTREAM MCS WOULD
STILL BRING A SEVERE THREAT.

WITH COLD AIR ALOFT SMALL CHANCE OF SHOWERS SUNDAY AFTERNOON NORTH
OF MILWAUKEE. HOWEVER SOUNDINGS ARE FAIRLY DRY...SO THIS WOULD BE
ONLY A SLIGHT CHANCE.

LARGE HIGH BECOMES CENTERED OVER THE MID MISSISSIPPI VALLEY SUNDAY
NIGHT. WARM AIR ADVECTION ON BACK SIDE OF HIGH GENERATES SOME
PRECIPITATION NORTH OF THE FORECAST AREA TUESDAY.

.LONG TERM...

GFS AND ECMWF ARE FAIRLY SIMILAR WITH GOING TO A MOVE ZONAL JET
ACROSS FAR SOUTHERN CANADA TUESDAY THROUGH THURSDAY. FRONTAL
BOUNDARY TO PUSH ACROSS WISCONSIN WEDNESDAY...WITH AN INCREASING
CHANCE OF THUNDERSTORMS. TIMING AND STRENGTH OF FRONT IS A BIT
DIFFERENT BETWEEN ECMWF AND GFS...WITH ECMWF BRINGING MUCH MORE
PRECIPITATION ON THURSDAY THAN GFS.

&&

.AVIATION...
EXPECT PREVAILING VFR CONDITIONS THROUGH 00Z SATURDAY.
SCATTERED CONVECTION...SOME SEVERE...MAY AFFECT THE TAF SITES
THROUGH MID EVENING. HOWEVER...GIVEN SCATTERED NATURE...WILL JUST
INCLUDE THE CB SUFFIX ON THE CLOUD GROUPS FOR NOW. DID TRY TO TIME
POSSIBLE LINEAR CONVECTION EARLY THIS EVENING THROUGH THE TAF SITES.
MAY SEE MVFR CEILINGS AND IFR VISIBILITIES WITHIN THUNDERSTORM
DOWNDRAFTS...ALONG WITH GUSTY WINDS.

GIVEN THE MOISTURE ADVECTION INTO THE AREA LATER TONIGHT...MAY SEE
SOME MVFR FOG IN LOW LYING AREAS...BUT LEFT OUT OF TAFS FOR NOW.
WINDS SHOULD BE STRONG ENOUGH TO PREVENT ANYTHING WIDESPREAD FROM
FORMING. GUSTY SOUTH TO SOUTHWEST WINDS MAY OCCUR FRIDAY
AFTERNOON...WITH GOOD MIXING FROM THE LOW LEVELS.

&&

.MARINE...SEVERE CONVECTION EXPECTED THROUGH MID EVENING AS
DESCRIBED IN MAIN DISCUSSION. MAY SEE FREQUENT SMALL CRAFT ADVISORY
WIND GUSTS ON FRIDAY AFTERNOON...WITH MIXING OF WINDS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 10, 4:06 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
406 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-111100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
406 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS ACROSS WESTERN SAUK AND NORTHWEST IOWA COUNTY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF
SOUTHERN WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
HAZARDS.

SOME LAKES...RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE. A
PORTION OF THE ROCK RIVER IN SOUTHERN WISCONSIN CONTINUES TO
EXPERIENCE MODERATE FLOODING...WITH THE STRETCH OF THE RIVER
NEAR NEWVILLE STILL AT MAJOR FLOOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. THERE IS
A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH THUNDERSTORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS ALSO A SLIGHT RISK
FOR SEVERE STORMS OVERNIGHT FRIDAY NIGHT ACROSS MAINLY SOUTH CENTRAL
WISCONSIN. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING ACROSS SOUTH
CENTRAL WISCONSIN...AND ALL DAY SATURDAY ACROSS MAINLY SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY.

A PORTION OF THE ROCK RIVER WILL REMAIN IN MODERATE FLOOD THROUGH
THE END OF THE WEEK...HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY
FALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

LMZ643>646-111100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
406 PM CDT THU JUL 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA FRIDAY
AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...WITH STORMS
BECOMING LIKELY OVERNIGHT FRIDAY NIGHT. THERE IS A CHANCE OF
THUNDERSTORMS SATURDAY...AND AGAIN NEXT WEDNESDAY.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 10, 3:41 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102215-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
341 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BOWED LINE OF SEVERE THUNDERSTORMS IN WEST CENTRAL WISCONSIN. THE
LEADING EDGE OF THIS LINE WAS ABOUT 20 MILES EAST SOUTHEAST OF LA
CROSSE...OR ABOUT 60 MILES WEST NORTHWEST OF THE WISCONSIN DELLS.
THE STORMS WERE MOVING SOUTHEAST AT ABOUT 50 MPH.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
STRAIGHT LINE WINDS...AND LARGE HAIL. SEVERE WIND GUSTS OF 58
MPH...AND 62 MPH...WERE MEASURED IN THE LA CROSSE AREA AROUND 320
PM CDT.

AS THE STORMS MOVE SOUTHEAST LATER THIS AFTERNOON...THE GREATEST
THREAT OF SEVERE WEATHER WILL MOST LIKELY EXIST SOUTH OF A LINE
FROM THE WISCONSIN DELLS...TO HARTLAND...TO MILWAUKEE.

IF THE LINE OF THUNDERSTORMS MAINTAINS ITS CURRENT PACE...IT WOULD
BEGIN AFFECTING NORTHWESTERN SAUK COUNTY AROUND 415 PM...AND
THE BARABOO AND LELAND AREAS BY 5 PM. THE MADISON METROPOLITAN
AREA WOULD BE AFFECTED AROUND 530 PM.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS DEVELOPING WEATHER
SITUATION. THESE STORMS ARE MOVING QUICKLY...SO SKIES MAY DARKEN
ONLY MINUTES BEFORE THEY HIT. BE PREPARED TO SEEK SHELTER IN A
STURDY STRUCTURE IF THUNDERSTORMS APPROACH.

LAMERS
Special weather statement, Jul 10, 4:04 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
404 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN...

AT 4 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BOWED LINE OF SEVERE THUNDERSTORMS IN WESTERN WISCONSIN. THE
LEADING EDGE OF THIS LINE WAS ABOUT 30 MILES WEST NORTHWEST OF THE
WISCONSIN DELLS. THE STORMS WERE MOVING EAST SOUTHEAST AT ABOUT 50
MPH.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
STRAIGHT LINE WINDS...AND LARGE HAIL. TREES WERE BLOWN DOWN IN
MONROE COUNTY AT 346 PM.

IF THE LINE OF THUNDERSTORMS MAINTAINS ITS CURRENT PACE...IT
WOULD AFFECT...THE WISCONSIN DELLS AROUND 445 PM CDT...PORTAGE
AROUND 500 PM CDT...THE MADISON METROPOLITAN AREA AROUND 520 PM
CDT...AND COLUMBUS AROUND 530 PM CDT.

THESE STORMS ARE MOVING QUICKLY...SO SKIES MAY DARKEN ONLY MINUTES
BEFORE THE STORMS HIT. DO NOT WAIT FOR SKIES TO DARKEN BEFORE
SEEKING SHELTER.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS DEVELOPING WEATHER
SITUATION. BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IF
THUNDERSTORMS APPROACH.

LAMERS
Special weather statement, Jul 10, 4:30 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT THU JUL 10 2008

WIZ046-047-051-052-056>060-062>072-102330-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
430 PM CDT THU JUL 10 2008

...SEVERE THUNDERSTORM WATCH NUMBER 677 REMAINS IN EFFECT UNTIL 10
PM CDT THIS EVENING FOR ALL OF SOUTHERN WISCONSIN...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BOWED LINE OF SEVERE THUNDERSTORMS FROM NEW LISBON...TO LA
VALLE...TO RICHLAND CENTER...TO GAYS MILLS. THE STORMS WERE MOVING
EAST SOUTHEAST AT ABOUT 50 MPH.

THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL. TREES WERE BLOWN DOWN IN MONROE
COUNTY AT 346 PM.

IF THE LINE OF THUNDERSTORMS MAINTAINS ITS CURRENT PACE...IT WOULD
AFFECT THE WISCONSIN DELLS AROUND 450 PM CDT...LAWRENCE...PORTAGE...
PINE BLUFF...AND DODGEVILLE AROUND 510 PM CDT...AND
PARDEEVILLE...THE MADISON METROPOLITAN AREA...AND MINERAL POINT
AROUND 525 PM CDT. THE MILWAUKEE METRO AREA WOULD BE AFFECTED AROUND
7 PM.

THESE STORMS ARE MOVING QUICKLY...SO SKIES MAY DARKEN ONLY MINUTES
BEFORE THE STORMS HIT. DO NOT WAIT FOR SKIES TO DARKEN BEFORE
SEEKING SHELTER.

PEOPLE IN SOUTHERN WISCONSIN SHOULD REMAIN ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS. THOSE WITH OUTDOOR PLANS...ESPECIALLY
ON LAKES OR RIVERS...SHOULD MONITOR WEATHER RADIO OR THEIR
FAVORITE MEDIA OUTLET FOR THE LATEST ON THIS SEVERE WEATHER
SITUATION. BE PREPARED TO SEEK SHELTER IN A STURDY STRUCTURE IF
THUNDERSTORMS APPROACH.

BORGHOFF
Local storm report, Jul 10, 4:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     LIME RIDGE              43.47N 90.16W
07/10/2008                   SAUK               WI   POST OFFICE

            A LARGE TREE WAS BLOWN DOWN. TIME WAS ESTIMATED.

&&

LAMERS
Local storm report, Jul 10, 4:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     REEDSBURG               43.53N 90.00W
07/10/2008                   SAUK               WI   LAW ENFORCEMENT

            TREE BRANCHES BLOWN DOWN. STRONG WINDS WERE REPORTED AS
            THE STORM MOVED THROUGH.

&&

LAMERS
Local storm report, Jul 10, 4:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU JUL 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     REEDSBURG               43.53N 90.00W
07/10/2008                   SAUK               WI   LAW ENFORCEMENT

            TREES BLOWN DOWN BLOCKING MULTIPLE ROADWAYS. REPORT FROM
            THE SAUK COUNTY SHERIFF DEPT.

&&

LAMERS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:10 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington50 min
Jul 10, 1:16 PM CDTSpecial Marine WarningMKX107 min
Jul 10, 1:19 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington56 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningMKXSheboygan22 min
Jul 10, 3:45 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk90 min
Jul 10, 4:49 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa71 min
Jul 10, 5:16 PM CDTSevere Thunderstorm WarningMKXGreen Lake47 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac, Washington54 min
Jul 10, 5:39 PM CDTSevere Thunderstorm WarningMKXGreen, Jefferson, Rock, Walworth, Waukesha66 min
Jul 10, 6:05 PM CDTSpecial Marine WarningMKX115 min
Jul 10, 6:09 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Sheboygan, Washington, Waukesha62 min
Jul 10, 6:14 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth76 min
Jul 10, 6:38 PM CDTFlash Flood WarningMKXLafayette97 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.